Aa
A
A
Close
Avatar universal
Lexapro Withdrawal Symptoms
I have been on Lexapro 20 mg for over a year now. I cant remember how long its been. Anyways, I have weened off the medicine. I went to 10 mg, then 5 mg. I am still having horrible withdrawal symptoms. My doctor said its not normal that i am still feeling withdrawal symptoms after 2 weeks. I have been weening off it for about 3 weeks to a month. I decided after taking 5mg for about 1.5 weeks that I am going to stop taking it all together. Of course the symptoms are still there. I am very dizzy. Turning my eyes just a slight hurts like everyone describes, "an electrical shock". It is constant. I am always very hot and have nausea. Why do I still have withdrawal symptoms? I REALLY want to get off this and have no more withdrawal symptoms!!
Cancel
4 Answers
Page 1 of 1
Avatar universal
Lexapro can be one of the more difficult SSRI meds when it comes to withdrawl.

Not sure why your doc said that you shouldn't be having withdrawl symptoms after only two weeks off Lex.

Even with a Very slow taper off method, you can expect to have withdrawl symptoms for at least 6 to 8 weeks after complete discontinuation. Sometimes even longer depending on the person.

Yes, they can be nasty. Wish I could say there was some home remidy to help with the withdrawl, but haven't found one yet.

Xanax helps me with some of the withdrawl symptoms. I use it when I am switching meds to help with the tansition. You may find just .025Mgs in the afternoon to be helpful with the naseia.

Given that you were prescribed Lexapro, I will assume that you must suffer from Cronic Depression and anxiety disorder. Do keep in mind that after complete discontinuation of your antidepressant treatment that there is a good chance that you might relaps.

Unfortunatly Cronic Depressive dissorder doesn't usually go away or get "cured."

This is why I always tell people; "don't ever consider taking these AD meds unless you simply can not function without them."

There is a price to pay for taking AD meds. This is why they should only be utilized when absolutly nessasary.

Rgeards
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i have been on lexapro for abou a month. i decided to taper off because i had weird chest pains.. felt like i was going to stop breathing. I started to taper of the 10mg down to 5 mg for a week and then 2.5 for 2 days. im having severe head pressure... neck muscle pain like it hurts for me to talk.. pain in my mid back.. muscle and bone pain.. i feel so horrible are these withdrawl symptoms?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i have been on lexapro for abou a month. i decided to taper off because i had weird chest pains.. felt like i was going to stop breathing. I started to taper of the 10mg down to 5 mg for a week and then 2.5 for 2 days. im having severe head pressure... neck muscle pain like it hurts for me to talk.. pain in my mid back.. muscle and bone pain.. i feel so horrible are these withdrawl symptoms?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i have been on lexapro for abou a month. i decided to taper off because i had weird chest pains.. felt like i was going to stop breathing. I started to taper of the 10mg down to 5 mg for a week and then 2.5 for 2 days. im having severe head pressure... neck muscle pain like it hurts for me to talk.. pain in my mid back.. muscle and bone pain.. i feel so horrible are these withdrawl symptoms?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar universal
Blank
Belle313 See journal for 5/24/16 Comment
11 hrs ago
1236893 tn?1408490528
Blank
2020005 tn?1417986816
Blank
KTowne commented on photo
16 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources